Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Mental Awareness
    avatar
    sosunny2012 posted:
    My husband is a YOPD patient. He was diagnosed 5 yrs ago and is 48 now. It started out slow and progressed rapidly.
    He now has issues with remembering but it is only at certain times of the day. Especially after his meds kick in.
    He takes; Stalevo, Amantadine, Mirapex, Caridopa and just started on some Pscyh meds.
    He is at his worst from about 12 to 7 and then goes to sleep and wakes up really good aside from the physical side affects.
    Does anyone have any advice on how to deal with the lack of mental awareness that he goes through for the most part of the day?
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear Sosunny2012
    I know that you and your husband are dealing with a lot. Because his memory is worse when he is on medications, I think this can get better. However, you will need to be prepared the next time you go to his Neurologist - and remember that we neurologists have very short attention spans...

    Of the medications he is on, amantadine can cause problems with memory. Ask if this can be stopped.

    The other PD meds can cause confusion and sometimes anxiety. He is on the "psych meds" for one of these symptoms. Ask which one.

    Finally ask if the doctor thinks he is overmedicated, and if so, is he a candidate for Deep Brain Stimulation surgery. This is a surgical procedure, that in the right patients will allow for more mobility and less dyskinesias, with less medications. That would be a good outcome.


    Helpful Tips

    doctor/patient experience with rytary
    Hi- I am a cc physician who was diagnosed 6 years ago at age 41--I have not had tremor or dyskinesia but certainly have significant off ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center